Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 1, 2001, 6:13 PM MDT for Elbert County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 1, 2001, 6:13 PM MDT (00:13 UTC)
- Expired
- Aug 1, 2001, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Elbert County, CO
The radar
The Denver radar (KFTG), 81 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2178 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 020015
SVRDEN
COC039-020100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
613 PM MDT WED AUG 1 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
* UNTIL 700 PM MDT
* AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF MATHESON...OR ABOUT 15 MILES
WEST OF LIMON...MOVING NORTH AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...MATHESON
AND CEDAR POINT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
THIS WARNING REPLACES THE TORNADO WARNING THAT WAS IN EFFECT FOR
NORTHEAST ELBERT AND NORTH CENTRAL LINCOLN COUNTY.
LAT...LON 3935 10405 3913 10404 3905 10401 3906 10377
3938 10378
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:55 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 2:55 PM MDT, 3 hours 18 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 255 PM MDT WED AUG 01 2001 PERSISTENT UPR LVL RDG WL BE DOMINATING NERN AND N-CENTRAL CO WX FOR THE NEXT SEVERAL DAYS. FOR THE NEXT DAY OR SO...PLUME OF MID AND UPR LVL MSTR WL BE CROSSING THE AREA TO MAINTAIN THE CHANCE OF AFTN AND EVENING SHOWERS. AT THIS TIME...SHOWER ACTIVITY OVR MTNS HAS BE MOVG ALONG WHILE WEAK UPSLP FLOW CONTS ACRS THE PLAINS. ACARS SNDGS SHOWED SOME MID LVL CAPPING OF THE AMS TIL ABT 20Z...BUT LATEST DATA SHOWS ABT 600 J/KG CAPE AND LTL CONVECTIVE INHIBITION. TUTT LOW IS PRESENTLY QUITE ORGANIZED OVR WRN NM...BUT MODELS INDICATE THAT IT WL LOSE ITS IDENTITY ON THUR AS IT ROTATES NWD ARND THE UPR RDG. RH FIELDS CONT HINTING AT A CONTINUATION OF MONSOONAL MSTR ALOFT. AS LONG AS THIS CONTS...WL HAVE TO CONT MENTIONING AFTN AND EVENING SHOWERS IN THE FCST. OVR THE WEEKEND AND INTO NEXT WEEK...THE MRF SHOWS THE CENTER OF THE UPR LVL RIDGE BLDG NWWD AND SETTING UP OVR SWRN WY. HGTS ALSO RISE TO NEAR 600 DM. THIS SHIFT IN THE UPR AIR PATTERN COULD DECREASE THE CHANCES OF SHOWERS...BUT DIFFERENCES ARE NOT WORTH M7ENTIONING AT THIS POINT. TEMPS ARE GOING TO CONT ABV SEASONAL VALUES...AND CURRNT FCST HAS THESE FEATURES COVERED. KDRBY .DEN...NONE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Aug 1, 6:55 PM MDT | Tornado Warning | BOU | Lincoln | 35 min |
| Aug 1, 7:20 PM MDT | Tornado Warning | BOU | Lincoln, Washington | 40 min |
| Aug 1, 7:35 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 1, 7:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 27 min |
| Aug 1, 8:01 PM MDT | Tornado Warning | BOU | Washington | 29 min |
| Aug 1, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 30 min |
| Aug 1, 8:19 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Aug 1, 9:40 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 50 min |
| Aug 2, 2:53 PM MDT | Flash Flood Warning | BOU | Adams, Weld | 2 hr |
| Aug 2, 3:18 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 27 min |
| Aug 2, 3:47 PM MDT | Tornado Warning | BOU | Adams | 43 min |
| Aug 2, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
| Aug 2, 5:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.